Alert archive / New Jersey / Special Weather Statements in 2005

Special Weather Statement, NWS Philadelphia/Mount Holly

July 1, 2005Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 1, 2005, 2:48 PM EDT for Cape May County, New Jersey. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2005, 2:48 PM EDT (18:48 UTC)
Expired
Jul 1, 2005, 4:00 PM EDT
In force
72 min
Issued by
NWS Philadelphia/Mount Holly

County Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 614 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
614 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
938 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KPHI 011849
SPSPHI
DEZ003-004-012000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT FRI JUL 1 2005

...STRONG THUNDERSTORM IN NORTHEAST SUSSEX COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM...PRODUCING FREQUENT LIGHTNING AND POSSIBLY WIND 
GUSTS TO 35 MPH...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...
OVER REHOBOTH BEACH AT 255 PM EDT. 
AND JUST SOUTHEAST OF CAPE HENLOPEN AT 300 PM EDT.
 
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE 
BEACH, PLEASE SEEK SHELTER IMMEDIATELY.

THIS STORM IS INTENSIFYING AND MAY REQUIRE EITHER A SPECIAL MARINE 
WARNING OR SEVERE THUNDERSTORM WARNING.  

LAT...LON 3869 7533 3853 7522 3880 7444 3904 7460

$$

TFG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:25 AM EDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jul 1, 11:25 AM EDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1125 AM EDT FRI JUL 1 2005

.UPDATE...
WE WILL UPDATE THE TEXT FORECASTS TO REMOVE THE WORDING REGARDING
MORNING FOG. OTHERWISE, LITTLE CHANGE IS PLANNED. AN AXIS OF
INSTABILITY MOVED INTO WESTERN PORTIONS OF THE AREA THIS MORNING,
BUT THE ACTIVITY ALONG IT HAS DIMINISHED, POSSIBLY DUE TO MORE
STABLE AIR ALOFT. AS THE DAY DEVELOPS, THOUGH, WE EXPECT THAT LOW
LEVEL FORCING WILL BE MORE PRONOUNCED AS THE PRE-FRONTAL TROUGH
SLIDES INTO THE AREA DURING THE NEXT 2 TO 4 HOURS, AND THAT UPPER
LEVEL STABILITY WILL DIMINISH, SUCH THAT CONVECTION WILL BE MORE
NUMEROUS AND LONG-LIVED. THE LOW CLOUDS WERE IN THE PROCESS OF
THINNING AND DIMINISHING, AND WE WILL CONTINUE THE PARTLY SUNNY
WORDING. TEMPERATURES LOOK ACCEPTABLE IF WE DO GET A MODICUM OF
SOLAR HEATING.

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

THE PREVIOUS AFD IS BELOW...

&&

.SHORT TERM (TODAY THROUGH SATURDAY NIGHT)...
WEAK LOW PRESSURE OFF THE EAST COAST HAS PRODUCED AN EASTERLY
COMPONENT TO THE LOWER LEVEL WINDS. THIS HAS ALLOWED THE LOW CLOUDS
AND FOG TO BACK IN OFF THE OCEAN AND COVER MOST OF THE FORECAST
AREA. WE EXPECT THE CLOUDS TO DISSIPATE THIS MORNING AND ALLOW
PARTLY SUNNY SKIES FOR MOST AREAS. SOME HI AND MID LEVEL CLOUDINESS
WILL BE ACROSS THE REGION LATE THIS MORNING ASSOCIATED WITH THE
REMAINS OF OHIO VALLEY CONVECTION LAST EVENING.

THE SUNSHINE WILL ACT ON THE HUMID AIR MASS AND INCREASE THE LOW
LEVEL INSTABILITY ACROSS THE REGION THIS AFTERNOON. CAPE VALUES ON
THE ETA PEAK AROUND 2000 TO 2500 J/KG THIS AFTERNOON AND THESE ARE
FAIRLY SIMILAR THE THE GFS VALUES. BOTH MODELS AGREE THAT A COLD
FRONT WILL APPROACH THE REGION AND IGNITE THUNDERSTORMS ACROSS THE
REGION THIS AFTERNOON AND INTO THE EVENING. LIKELY POPS WERE USED IN
MOST AREAS TO DESCRIBE THE EVENT WITH ONLY THE SOUTHERN MOST
COUNTIES HAVING CHC POPS IN THE TODAY PERIOD AND LIKELY TONIGHT. THE
WESTERN MOST AREAS MAY SEE SOME PRECIP IN THE VERY LATE MORNING
PERIOD...BUT I CHOSE TO WORD FCST MAINLY THIS AFTERNOON IN THOSE
AREAS. GFS AND NAM HAVE SOME DISAGREEMENT WITH THE INITIAL TIMING OF
THE PRECIP AND A PRE-FRONTAL TROUGH WHICH MAY IGNITE THE FIRST ROUND
OF THUNDERSTORMS. SPC HAS PLACED OUR ENTIRE REGION IN A SLIGHT RISK
FOR SEVERE WEATHER WITH THE PRIMARY THREAT BEING WIND DAMAGE WHICH
WILL LIKELY OCCUR WITH BOWING SEGMENTS OF THUNDERSTORMS THIS
AFTERNOON. AN SPS WILL BE ISSUED TO ADDRESS THE THREAT FOR SEVERE
WEATHER AND ALSO TO MENTION SOME MODEST HEAT INDICES ACROSS THE
REGION TODAY. LOCAL HEAVY RAINFALL WILL OCCUR WITH ANY THUNDERSTORMS
TODAY AND THE SPS WILL ALSO DISCUSS THIS HAZARD AS WELL.

THUNDERSTORM ACTIVITY WILL END FROM NORTHWEST TO SOUTHEAST TONIGHT
AS DRIER AND COOLER AIR MOVE IN. ITS POSSIBLE THAT THE MORE
COMFORTABLE AIR MAY NOT MIX DOWN UNTIL DAYLIGHT SATURDAY AS THE
WINDS WILL DIMINISH TONIGHT AND THERE WILL STILL BE PLENTY OF LOW
LEVEL MOISTURE. MET/MAV DEW POINTS DECLINE AFTER 06Z IN THE NORTHERN
AREAS AND UP TO 12 HOURS LATER IN THE DE MOS SITES. SATURDAY LOOKS
GREAT WITH MOSTLY SUNNY SKIES AND TEMPERATURES IN THE LOW TO MID 80
IN MOST AREAS AND 70S IN THE NORTHERN ZONES.

&&

.LONG TERM (SUNDAY AND BEYOND)...
SUNDAY CURRENTLY LOOKS LIKE A TOP 10 DAY. JULY 4TH IS
LOOKING GOOD AS WELL EXCEPT FOR A LITTLE MORE HUMIDITY. THE NEXT
COLD FRONT DOWN THE ROAD IS SLATED FOR THE MIDWEEK TIMEFRAME. TIMING
ISSUES EXIST WITH THIS FROPA FOR NEXT WEEK. CURRENT PACKAGE FOLLOWED
CLOSE TO HPC.

&&

.AVIATION...
MOSTLY IFR CIGS COVER THE REGION WITH SOME IFR VSBY OVER EASTERN NJ.
THESE CLOUDS AND FOG AREAS CAME IN FROM THE OCEAN OVERNIGHT. THE
CIRCULATION THAT CAUSED THIS HAS BEEN SHIFTING EAST, SO THE LOW
CLOUDS AND FOG ARE NOT EXPECTED TO GET MUCH WORSE, EXCEPT FOR
SLIGHTLY LOWER VSBY AT SUNRISE. DURING THE MID/LATE MORNING HOURS
THE LOW CLOUDS AND FOG WILL DISSIPATE WITH DAYTIME HEATING ALLOWING
VFR CONDITIONS THROUGHOUT. DURING THE AFTERNOON, TSTMS ARE FORECAST
TO DEVELOP IN CENTRAL PA AND THEN MOVE SE ACROSS THE REGION THROUGH
THIS EVENING. CIG BELOW 1 THSD FT AND VSBY BELOW 2 MI ARE POSSIBLE
IN ANY TSTMS ALONG WITH GUSTY WINDS, HEAVY RAIN AND LIGHTNING. LATE
TONIGHT, LIGHT HAZE OR FOG COULD REMAIN THEN CONDITIONS SHOULD
IMPROVE ON SATURDAY AS DRY AIR FINALLY MOVES IN FROM THE NW.

&&

.MARINE...
WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
TUESDAY. OF COURSE, CONDITIONS WILL BE WORSE NEAR ANY CONVECTION
THIS AFTERNOON AND EARLY TONIGHT PRECEDING AND ALONG THE COLD FRONT.

&&

SHORT TERM...OHARA
LONG TERM...KRUZDLO/HPC
AVIATION/MARINE...RNS
UPDATE.../
Hazardous weather outlook, Jul 1, 4:46 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
446 AM EDT FRI JUL 1 2005

ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-
012>027-PAZ054-055-060>062-067>071-021000-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
446 AM EDT FRI JUL 1 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...

A COLD FRONT WILL APPROACH OUR REGION THIS AFTERNOON AND MOVE TO THE
SOUTH TONIGHT. THIS FRONT WILL ACT UPON THE VERY WARM AND HUMID AIR
MASS TO PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY. MUCH OF THE
ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EARLY EVENING HOURS.

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK FOR
SEVERE WEATHER WILL BE ACROSS OUR REGION TODAY. THE PRIMARY THREATS
FROM THE SEVERE WEATHER WILL BE DAMAGING WINDS DURING THUNDERSTORMS.
HEAVY RAINFALL WILL CREATE LOCALIZED FLOODING IN POOR DRAINAGE AREAS
AS WELL. LISTEN TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER
INFORMATION ABOUT TODAYS POSSIBLE SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY TONIGHT.

OHARA

In the hours before

Special weather statement, Jul 1, 1:00 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
100 PM EDT FRI JUL 1 2005

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-020200-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM...
CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY...
PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON
100 PM EDT FRI JUL 1 2005

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT FOR PARTS OF OUR AREA...

...VERY WARM AND HUMID CONDITIONS WILL OCCUR THIS AFTERNOON...

AFTER THE MORNING LOW CLOUDS AND FOG AT MANY LOCATIONS, TEMPERATURES
ARE EXPECTED TO CLIMB WELL INTO THE 80S THIS AFTERNOON UNDER PARTLY
SUNNY SKIES, AND IT WILL REMAIN QUITE HUMID. THIS COMBINATION WILL
ALLOW THE HEAT INDEX TO REACH THE LOW 90S IN MANY AREAS WITH SOME
MID 90S IN THE HIGHLY URBANIZED AREAS IN AND AROUND PHILADELPHIA.
TEMPERATURES WILL NOT BE AS WARM ALONG THE COAST OF NEW JERSEY AND
DELAWARE, OR IN THE HIGHER TERRAIN OF NORTHEASTERN PENNSYLVANIA AND
NORTHWESTERN NEW JERSEY.

A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST THIS
AFTERNOON, AND PASS THROUGH THE REGION TONIGHT. THIS FRONT WILL
CAUSE SHOWERS AND THUNDERSTORMS TO BE SCATTERED TO NUMEROUS LATER
THIS AFTERNOON AND EARLY TONIGHT. SOME OF THESE STORMS, ESPECIALLY
AWAY FROM THE OCEAN, MAY PRODUCE DAMAGING WINDS, HAIL, DANGEROUS
CLOUD TO GROUND LIGHTING, AND LOCALIZED HEAVY RAIN. THE STORM
PREDICTION CENTER HAS PLACED PARTS OF OUR REGION UNDER A SLIGHT RISK
FOR SEVERE THUNDERSTORMS, INCLUDING NORTHWESTERN NEW JERSEY, EASTERN
PENNSYLVANIA, NORTHERN DELAWARE AND NORTHEASTERN MARYLAND.

IF POSSIBLE, LIMIT YOUR TIME OUT OF DOORS DURING THE HEAT OF THE
AFTERNOON. BE SURE TO CHECK ON YOUR ELDERLY NEIGHBORS AND RELATIVES.
THE ELDERLY ARE MOST SUSCEPTIBLE TO HEAT RELATED HEALTH PROBLEMS.

USE EXTRA CARE IF YOU WILL BE OUT ON THE ROAD, ESPECIALLY THIS
AFTERNOON AND EVENING. HEAVY RAIN MAY REDUCE YOUR VISIBILITY. BE SURE
NOT TO DRIVE THROUGH FLOOD WATERS, THE WATER MAY BE DEEPER THAN YOU
THINK.

REMEMBER, IF THUNDERSTORMS APPROACH, SEEK SHELTER IMMEDIATELY.

TEMPERATURES AND HUMIDITY LEVELS WILL BE MUCH LOWER DURING THE
WEEKEND AS A COOLER AND DRIER AIRMASS MOVES OVER THE AREA.
Special weather statement, Jul 1, 2:48 PM EDT, 0 minutes before
DEZ003-004-012000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
248 PM EDT FRI JUL 1 2005

...STRONG THUNDERSTORM IN NORTHEAST SUSSEX COUNTY...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...PRODUCING FREQUENT LIGHTNING AND POSSIBLY WIND
GUSTS TO 35 MPH...MOVING NORTHEAST AT 30 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...
OVER REHOBOTH BEACH AT 255 PM EDT.
AND JUST SOUTHEAST OF CAPE HENLOPEN AT 300 PM EDT.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
BEACH, PLEASE SEEK SHELTER IMMEDIATELY.

THIS STORM IS INTENSIFYING AND MAY REQUIRE EITHER A SPECIAL MARINE
WARNING OR SEVERE THUNDERSTORM WARNING.

LAT...LON 3869 7533 3853 7522 3880 7444 3904 7460

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:39 PM EDTSevere Thunderstorm WarningPHICamden51 min
Jul 1, 3:54 PM EDTSevere Thunderstorm WarningPHIBurlington66 min
Jul 1, 4:03 PM EDTSevere Thunderstorm WarningPHIMercer, Monmouth57 min
Jul 1, 4:07 PM EDTSevere Thunderstorm WarningPHISalem38 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningPHIOcean65 min
Jul 1, 4:33 PM EDTSevere Thunderstorm WarningPHIMonmouth57 min
Jul 1, 4:56 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer49 min
Jul 1, 5:14 PM EDTSevere Thunderstorm WarningPHICamden, Gloucester61 min
Jul 1, 5:21 PM EDTTornado WarningPHIBurlington24 min
Jul 1, 5:30 PM EDTSevere Thunderstorm WarningPHIMonmouth75 min
Jul 1, 5:43 PM EDTSevere Thunderstorm WarningPHIBurlington62 min
Jul 1, 5:48 PM EDTSevere Thunderstorm WarningPHIOcean72 min
Jul 1, 6:26 PM EDTSpecial Marine WarningPHI94 min
Jul 1, 6:34 PM EDTSevere Thunderstorm WarningPHIMorris26 min
Jul 1, 7:18 PM EDTSpecial Marine WarningPHI57 min
Jul 1, 3:58 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery32 min
Jul 1, 4:18 PM EDTSevere Thunderstorm WarningPHIChester72 min
Jul 1, 4:45 PM EDTSevere Thunderstorm WarningPHIBucks60 min

Nearby

Special Weather Statements in New Jersey, 2005Every special weather statement in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.